| Catalog Number |
0034610 |
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
| Date of Event |
11/26/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
Event or Problem Description
It was reported that it was difficult to inflate the suction device during use.
Event or Problem Description
It was reported that it was difficult to inflate the suction device during use.
Additional Manufacturer Narrative
The reported event was unconfirmed since the reported failure could not be reproduced.Visual evaluation of the sample noted one used reliavac evacuator within opened original packaging.Concomitant, in-house evacuator tubing was attached to port a of the evacuator.The other end of the tubing was placed in a reservoir of water.The evacuator balloon was inflated by engaging the bulb at the top of the device.The balloon was fully inflated with no difficulty and port b was closed off to create negative pressure.The balloon began to deflate and suction water.The device only suctioned 400cc of water.This met the acceptance criteria.A device history record review was not required per the investigation.The instructions for use were found adequate and state the following: "10.Attaching to auxiliary suction: 10.I.) insert suction adapter into outlet port.10.Ii.) attach wall suction tubing to suction adapter.10.Iii.) during auxiliary suction, balloon will inflate and exudates will flow over balloon surface.10.Iv.) to discontinue auxiliary suction, remove suction adapter and close outlet port.Note: do not use with wall suction in excess of 210mm hg.11.To establish suction: 11.I.) open outlet port.11.Ii.) pump bulb until balloon fills container.11.Iii.) close outlet port.Note: hissing sound is normal and stops when maximum suction pressure is reached.Possible reflux of fluid to the patient is reduced during reliavac® evacuator reactivation by a built-in anti-reflux valve in the inlet port.12.To empty container: 12.I.) open outlet port.12.Ii.) invert unit.12.Iii.) pump bulb to empty quickly.13.To re-establish suction: - repeat step ¿11¿ above.Note: reflux of fluid to the patient is minimized during reactivation by a built-in anti-reflux valve on inlet port.14.To read fluid volume: 14.I.) open outlet port.14.Ii.) allow balloon to deflate.14.Iii.) read volume.Important: a.Check for fluid entering reliavac® evacuator.Lack of flow may indicate the following: i.All exudates have been removed.Ii.Wound drain is clogged and may require irrigation & aspiration (consult physician).Iii.Auxiliary wall suction pressure is above 210 mm hg.Iv.Deflated balloon: check all connections for air leak and drain perforations for exposure above the skin and follow step ¿11¿ above.If still deflated, replace the evacuator.B.When not using auxiliary suction during surgical wound closure, several activations of the reliavac® evacuator may be required to establish suction because of the following: i.Air entering partially closed wound.Ii.An operative air pocket.".